full
image
#d9d9d9
https://cassmd.com/wp-content/themes/smartbox-installable/
https://cassmd.com/
#42469D
style2

Ativan withdrawal

Questions Asked to Hyla Cass, MDAtivan withdrawal
Anonymous Staff asked 4 years ago

Hi dr Cass,
i have been taking Ativan 1mg for sleep for about 7 years now and I really want to get off it.  It is not helping me sleep anymore and now I have terrible anxiety and frequent panic attacks. but when I try to to cut my dose even a tiny bit I really have bad withdrawal and I feel brain dead and can’t function I just want to hide. This really scares me.  I never had anxiety so bad it’s ruining my life.  Is there anything you recommend that would help me get off of this besides an antidepressant like my doctor wants to do?  Thank you so much for any input!

1 Answers
Hyla Cass, MD Staff answered 4 years ago

I agree that it is very difficult to get off any of the benzodiazepines, including Ativan. My method with my own patients involves adding in my CALM Natural Mind supplement, taking 1-2 caps once or twice daily. You can add one capsule each time to do a reduction, which should be spaced out every 2 weeks or so, and at the rate of about 10%. You need to have a cooperative prescribing physician since he or she must supervise this, and also prescribe a liquid form so you can reduce more easily. Caution: the CALM has a similar GABA action to the Ativan and could make you sleepy, so space them apart.

paged
Loading posts...
link_magnifier
#6E787E
on
fadeInUp
loading
#6E787E
off
Back